What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 18, 6:33 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 18, 6:33 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
733 PM EDT Tue Jul 18 2023
.SYNOPSIS...
Scattered showers and thunderstorms are possible each afternoon
through Thursday ahead of an approaching cold front. Dry weather
returns for most locations Friday through the weekend.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A MCS will continue marching southeast across southern Illinois,
southern Indiana, and western Kentucky this afternoon/evening. While
the MCS stays well to the southwest of the area, a shortwave
associated with the MCS may help induce some convection this
afternoon/evening near and south of the Ohio River where some
instability is present. A few storms may have potential to become
strong to severe since effective shear over 30 knots. SPC
mesoanalysis also indicates DCAPE values could approach 1000 J/kg
which means downdraft potential exists. Any afternoon convection
that does form is expected to dissipate in coverage and intensity
after sunset.
The forecast overnight also presents some challenges based on the
conditional chance of convection late this afternoon. The current
forecast reflects some convection occurring along and south of the
Ohio River which helps increase dew points and low level moisture
overnight. Increased moisture is expected to to aid low cloud
development and perhaps some mist/fog late overnight. Forecast lows
are near 60 north of I-70 and near 70 along and south of the Ohio
River. If convection does not occur this afternoon, skies may remain
a bit clearer and conditions could remain less saturated.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
The area remains between systems on Wednesday with almost no
appreciable pressure gradient over the Ohio Valley.
Westerly/northwesterly upper flow persists along with the stalled
dew point gradient that has helped focus showers and storms the past
few days. Despite a fairly persistent synoptic pattern, less
convection is forecast on Wednesday because of a strong CAP caused
by a combo of lower surface temperatures/dewpoints and warmer 800-
700 hPa temperatures. Any chance at any showers and storms will
likely be south of I-70 during the afternoon where instability could
grow. Forecast highs are in the middle 80s under a mix of sun and
clouds.
Any diurnal convection from Wednesday afternoon should dissipate
Wednesday night. Lows stay warmer south of I-70 where the dew point
remains elevated. Some patchy river valley fog is possible since dew
point depressions should be small. Any precipitation associated with
a possible MCS overnight should stay southwest where instability is
greatest.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Substantial questions are in place at the start of the period. It
appears that a short wave will be moving across the region on
Thursday morning, possibly convectively related as part of a remnant
MCS. This could result in a fair bit of cloud cover and some general
subsidence in its wake during the afternoon which obviously would
affect the potential for convection during peak heating. How much
recovery will occur and how quickly will be important to how things
play out. If recovery is delayed, it may still be that convection
would occur but just go late into the evening. Still expect an
unstable and sheared environment to be in place, so the potential
for severe is still there, although with low confidence on how that
evolves.
High pressure will start to build in Friday and persist through the
weekend. This will bring a slightly cooler and less humid airmass. A
short wave dropping down through northwest flow aloft will bring the
next chance of showers and storms on Monday, likely followed by
drier conditions once again for Tuesday.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Aviation will be affected by a humid airmass. As convection
winds down this evening, lowered ceilings and visibilities are
expected to develop tonight in persistent low level moisture.
TAF sites could see IFR conditions, slowly improving back to VFR
during the day on Wednesday as somewhat drier air works in.
Though a cap may prevent widespread deep convection, a wave of
low pressure could bring VCSH to southern sites CVG and LUK.
Winds are forecast to remain under 10 knots while direction
varies.
OUTLOOK...Thunderstorms possible at times Wednesday into
Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Campbell
NEAR TERM...Campbell
SHORT TERM...Campbell
LONG TERM...
AVIATION...Coniglio
Hazardous weather outlook, Jul 18, 3:03 AM EST, 16 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
403 AM EDT Tue Jul 18 2023
INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072-
190815-
Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-
403 AM EDT Tue Jul 18 2023
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, Southwest Ohio and West Central
Ohio.
.DAY ONE...Today and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorms are expected on Thursday. Some storms may be strong to
severe with the primary severe weather threats damaging winds and
large hail.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-190815-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross-
Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
403 AM EDT Tue Jul 18 2023
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and
Southwest Ohio.
.DAY ONE...Today and tonight.
Scattered thunderstorms are expected this afternoon and evening. A
few strong to severe storms are possible with the primary severe
weather threats damaging winds and large hail.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorms are expected on Thursday. Some storms may be strong to
severe with the primary severe weather threats damaging winds and
large hail.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Jul 18, 4:42 PM EST, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
542 PM EDT Tue Jul 18 2023
OHZ088-182215-
Scioto OH-
542 PM EDT Tue Jul 18 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN SCIOTO
COUNTY THROUGH 615 PM EDT...
At 542 PM EDT, a strong thunderstorm was located near South Shore,
moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Portsmouth, Wheelersburg, New Boston, South Webster, Rosemount,
Sciotodale, Franklin Furnace, Powellsville, Portsmouth Regional
Airport, Lyra and West Portsmouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3861 8285 3866 8286 3869 8288 3874 8287
3876 8289 3875 8293 3873 8298 3873 8302
3870 8305 3879 8310 3887 8276 3885 8276
3885 8265 3876 8266 3875 8270 3868 8271
3868 8276 3867 8277 3860 8274 3857 8281
TIME...MOT...LOC 2142Z 263DEG 32KT 3870 8291
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FranksLocal storm report, Jul 18, 4:48 PM EST, 2 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
548 PM EDT Tue Jul 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM Hail 1 W West Union 38.79N 83.55W
07/18/2023 M0.75 inch Adams OH Amateur Radio
&&
JEGSpecial weather statement, Jul 18, 4:59 PM EST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Wilmington OH
559 PM EDT Tue Jul 18 2023
OHZ071-072-078>080-182230-
Clermont OH-Highland OH-Brown OH-Warren OH-Clinton OH-
559 PM EDT Tue Jul 18 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
CLERMONT, NORTHWESTERN BROWN, SOUTHEASTERN WARREN, SOUTHWESTERN
CLINTON AND WEST CENTRAL HIGHLAND COUNTIES THROUGH 630 PM EDT...
At 559 PM EDT, a strong thunderstorm was located near Blanchester,
moving southeast at 25 mph.
HAZARD...Wind gusts up to 45 mph, pea size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Blanchester, Lynchburg, Morrow, Woodville, Fayetteville, Midland,
Butlerville, Pleasant Plain, St. Martin, State Route 123 at State
Route 132, Chasetown, Middleboro, Dallasburg, Westboro, Edenton and
Lake Lorelei.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3927 8422 3938 8407 3929 8373 3908 8386
TIME...MOT...LOC 2159Z 294DEG 22KT 3928 8404
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
FranksSpecial weather statement, Jul 18, 5:08 PM EST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
608 PM EDT Tue Jul 18 2023
OHZ082-088-182245-
Pike OH-Scioto OH-
608 PM EDT Tue Jul 18 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN PIKE AND
NORTHWESTERN SCIOTO COUNTIES THROUGH 645 PM EDT...
At 608 PM EDT, a strong thunderstorm was located near Kincaid
Springs, moving east at 20 mph.
HAZARD...Wind gusts up to 45 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Piketon, Lucasville, Kincaid Springs, Rarden, Givens, Wakefield,
Ladd, Mount Joy, Bear Creek, Elm Grove and Idaho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3882 8298 3892 8327 3902 8327 3905 8331
3912 8329 3908 8289
TIME...MOT...LOC 2208Z 285DEG 17KT 3902 8323
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH
FranksSpecial weather statement, Jul 18, 6:27 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
727 PM EDT Tue Jul 18 2023
OHZ079-081-190000-
Adams OH-Brown OH-
727 PM EDT Tue Jul 18 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN BROWN AND
SOUTHWESTERN ADAMS COUNTIES THROUGH 800 PM EDT...
At 727 PM EDT, a strong thunderstorm was located near Georgetown,
moving southeast at 25 mph.
HAZARD...Wind gusts up to 45 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Georgetown, Mount Orab, West Union, Manchester, Ripley, Aberdeen,
Decatur, Russellville, Hamersville, Cherry Fork, Redoak, Lake
Waynoka, Bradysville, Bentonville, Feesburg and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3864 8370 3874 8385 3876 8386 3877 8389
3887 8404 3891 8404 3903 8394 3883 8345
3870 8355 3868 8363 3867 8364 3864 8364
3863 8365 3863 8368
TIME...MOT...LOC 2327Z 303DEG 20KT 3892 8393
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
FranksSpecial weather statement, Jul 18, 6:59 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Wilmington OH
759 PM EDT Tue Jul 18 2023
KYZ100-OHZ079-081-190030-
Lewis KY-Adams OH-Brown OH-
759 PM EDT Tue Jul 18 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN LEWIS,
SOUTHEASTERN BROWN AND SOUTHWESTERN ADAMS COUNTIES THROUGH 830 PM
EDT...
At 759 PM EDT, a strong thunderstorm was located near Ripley, moving
southeast at 20 mph.
HAZARD...Wind gusts up to 45 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
West Union, Manchester, Decatur, Russellville, Concord, Bentonville,
Redoak, Trinity and Bradysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3882 8386 3890 8376 3872 8339 3859 8353
TIME...MOT...LOC 2359Z 308DEG 19KT 3880 8376
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
Franks